Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 15, 2018, 8:56 PM EDT for 4 counties in Florida. It took effect at Mar 16, 2018, 11:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 8:56 PM EDT (00:56 UTC)
- In effect from
- Mar 16, 2018, 11:00 AM EDT
- Expired
- Mar 16, 2018, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL, Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 52 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3044 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WWUS82 KTBW 160056 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 856 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...INLAND CHARLOTTE...AND INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON SATURDAY... ..Very dry air will remain in place across the region for the next couple of days. This will generate several hours of low humidities with high ERCs, leading to Red Flag conditions in some areas. FLZ050-052-262-265-161300- /O.EXP.KTBW.FW.W.0008.000000T0000Z-180316T0100Z/ /O.UPG.KTBW.FW.A.0003.180316T1600Z-180317T0000Z/ /O.NEW.KTBW.FW.W.0009.180316T1500Z-180317T0100Z/ Pinellas-Polk-Inland Charlotte-Inland Lee- 856 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT FRIDAY FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM EDT Friday. The initial Fire Weather Watch is no longer in effect, as it has been upgraded to a Red Flag Warning. * AFFECTED AREA...Pinellas...Polk...Inland Charlotte...Inland Lee. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ162-165-160200- /O.EXP.KTBW.FW.W.0008.000000T0000Z-180316T0100Z/ Coastal Charlotte-Coastal Lee- 856 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING AS HUMIDITIES RAPIDLY INCREASE... .The Red Flag warning will be allowed to expire as humidities continue to climb due to cooling temperatures. $$
4 follow-up statements
376 WWUS82 KTBW 160058 AAC RFWTBW URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Tampa Bay Area - Ruskin FL 858 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...INLAND CHARLOTTE...AND INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON FRIDAY... ..Very dry air will remain in place across the region for the next couple of days. This will generate several hours of low humidities with high ERCs, leading to Red Flag conditions in some areas. FLZ050-052-262-265-161300- /O.EXP.KTBW.FW.W.0008.000000T0000Z-180316T0100Z/ /O.CON.KTBW.FW.W.0009.180316T1500Z-180317T0100Z/ Pinellas-Polk-Inland Charlotte-Inland Lee- 858 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT FRIDAY FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS... * AFFECTED AREA...Pinellas...Polk...Inland Charlotte...Inland Lee. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ162-165-160200- /O.EXP.KTBW.FW.W.0008.000000T0000Z-180316T0100Z/ Coastal Charlotte-Coastal Lee- 858 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... The Red Flag warning will be allowed to expire as humidities continue to climb due to cooling temperatures. $$
017 WWUS82 KTBW 160742 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 342 AM EDT Fri Mar 16 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...INLAND CHARLOTTE...AND INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES TODAY... ...FIRE WEATHER WATCH FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES SATURDAY... .Dry air will remain in place across the region for the next couple of days. This will generate several hours of low humidities with high ERCs, leading to Red Flag conditions in some areas. FLZ052-170200- /O.NEW.KTBW.FW.A.0004.180317T1800Z-180318T0000Z/ /O.CON.KTBW.FW.W.0009.180316T1500Z-180317T0100Z/ Polk- 342 AM EDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Polk. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent today. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ050-262-265-170100- /O.CON.KTBW.FW.W.0009.180316T1500Z-180317T0100Z/ Pinellas-Inland Charlotte-Inland Lee- 342 AM EDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... * AFFECTED AREA...Pinellas...Inland Charlotte...Inland Lee. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
762 WWUS82 KTBW 161817 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 217 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...INLAND CHARLOTTE...AND INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES TODAY... ...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON SATURDAY... .Dry air will remain in place across the region through Saturday. The dry air will support long durations of humidity values below 35 percent. This combined with high ERC values will support Red Flag conditions within the warning areas. FLZ052-170800- /O.UPG.KTBW.FW.A.0004.180317T1800Z-180318T0000Z/ /O.NEW.KTBW.FW.W.0010.180317T1800Z-180318T0000Z/ /O.CON.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/ Polk- 217 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM EDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Polk. * WIND...W 5 to 7 mph the remainder of today and south to southwest at 6 to 8 mph on Saturday. * HUMIDITY...20 to 25 percent the remainder of today and 25 to 30 percent on Saturday. * ERC...38 to 42. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ050-262-265-170100- /O.CON.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/ Pinellas-Inland Charlotte-Inland Lee- 217 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... * AFFECTED AREA...Pinellas...Inland Charlotte...Inland Lee. * WIND...W to NW at 6 to 8 MPH the remainder of today. * HUMIDITY...25 to 30 percent. * ERC...38 to 46. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
673 WWUS82 KTBW 170051 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 851 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING FOR POLK COUNTY DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON SATURDAY... .Dry air will remain in place across the region through tomorrow. The dry air will support long durations of humidity values below 35 percent. This combined with high ERC values will support Red Flag conditions within the warned areas. FLZ052-171300- /O.EXP.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/ /O.CON.KTBW.FW.W.0010.180317T1800Z-180318T0000Z/ Polk- 851 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERC VALUES... ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING AS HUMIDITIES QUICKLY INCREASE... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM EDT Saturday. * AFFECTED AREA...Polk. * WIND...Southeast 6 to 9 mph shifting to the southwest in the afternoon. * HUMIDITY...25 to 30 percent. * ERC...37 to 40. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ050-262-265-170200- /O.EXP.KTBW.FW.W.0009.000000T0000Z-180317T0100Z/ Pinellas-Inland Charlotte-Inland Lee- 851 PM EDT Fri Mar 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... Rising humidities will bring and end to Red Flag conditions into tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 15, 7:24 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 15, 7:24 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
724 PM EDT Thu Mar 15 2018
.AVIATION (00z TAFs)...
VFR conditions to prevail. Light and variable winds
overnight will become westerly Friday afternoon as the
seabreeze develops.
84/Austin
&&
.Prev Discussion... /issued 228 PM EDT Thu Mar 15 2018/
SHORT TERM (Tonight-Friday)...
High pressure centered over the state tonight will shift
east to over the Atlantic just offshore of the state for
Friday. Light winds will become E/SE 5 to 10 mph in the
later morning, then turn onshore through the afternoon with
a sea breeze. Clear skies overnight will become mostly clear
to partly cloudy for Friday as moisture moderates across
the area and a little upper energy moves over the state.
Afternoon relative humidity values will still be quite dry
even with the moderation, with minimum humidities in the
lower 20 percent range mainly inland from I-4 north. Will
need to wait to see what the ERC values come in with, but
for now will keep the Fire Weather Watch as is. Will have
another night of good radiational cooling, and lows
generally expected in the mid 30s to lower 40s across the
nature coast, though normally colder locations may flirt
with freezing temperatures, and patchy frost will be
possible. Highs will also moderate for Friday, with lower
70s generally near the coast, to the mid to upper 70s
inland.
LONG TERM (Friday Night-Thursday)...
A closed upper low has moved over Quebec with associated
troughing extending south through the western Atlantic. A
predominant west to east zonal flow is over Florida with
weak ridging extending through the Mississippi River Valley.
Not a lot of change is expected in the upper flow through
the middle of next week when a closed upper low moves
through the mid-Atlantic region by Wednesday with deeper
troughing moving through the southeast U.S. On the surface,
high pressure over Florida will continue to produce pleasant
weather through the weekend. Rain free conditions can be
expected until Monday morning when an area of low pressure
develops to the north. This system will rapidly deepen as it
moves toward the mid- Atlantic region. The associated cold
front will move through the area on Tuesday giving us our
highest POPs (30-50%) through the period. Temperatures will
be around seasonal through the weekend and into next week
until the front passes on Tuesday. In the wake of the front,
temps will cool down several degrees below average.
AVIATION...
VFR conditions expected through the period, with light winds
and mostly clear skies.
MARINE...
High pressure will move east over the state to over the
Atlantic through Saturday keeping winds and seas light. A
front will settle into the northern waters and push the
ridge axis across south FL through Monday, then lift back to
the north as another frontal system approaches the area by
the end of the period. No headlines expected through the
period.
FIRE WEATHER...
Current Red Flag Warning continues through 9PM. Critical
humidities have already been in place for a few hours
across the area this afternoon. The Fire Weather Watch will
continue and is mainly dependent upon the new ERC values
that will come in later this afternoon. No further concerns
through early next week.
&&
.Preliminary Point Temps/PoPs...
TPA 47 72 55 76 / 0 0 0 0
FMY 49 79 56 79 / 0 0 0 0
GIF 46 77 52 82 / 0 0 0 0
SRQ 45 72 56 73 / 0 0 0 0
BKV 34 75 47 78 / 0 0 0 0
SPG 55 73 57 76 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 9 PM EDT this evening for Coastal
Charlotte-Coastal Lee-Inland Charlotte-Inland Lee-
Pinellas-Polk.
Fire Weather Watch from Friday afternoon through Friday
evening for Inland Charlotte-Inland Lee-Pinellas-Polk.
Gulf waters...None.
&&
PRIOR DISCUSSION...
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
MID TERM/LONG TERM/DECISION SUPPORT...74/WynnHazardous weather outlook, Mar 15, 4:33 AM EDT, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 433 AM EDT Thu Mar 15 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-152045- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 433 AM EDT Thu Mar 15 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FIRE WEATHER IMPACT... Critical fire weather conditions are expected today with a combination of long durations of very low relative humidity and high ERC values for the possibility of extreme fire behavior. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...FIRE WEATHER IMPACT... Low humidities will remain with us through at least Friday. Some counties may experience red flag conditions with long durations of critical humidities and high ERC values. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Davis
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:42 AM EDT | Fire Weather Watch | TBW | Polk | 11 hr |
| Mar 16, 2:17 PM EDT | Red Flag Warning | TBW | Polk | 30 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.